Alert archive / Florida / High Surf Advisories in 2013
High Surf Advisory 2, NWS Mobile, AL
NWS Mobile, AL issued this high surf advisory at Jul 3, 2013, 1:33 PM EDT. It took effect at Jul 4, 2013, 2:00 AM EDT. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2013, 1:33 PM EDT (17:33 UTC)
- In effect from
- Jul 4, 2013, 2:00 AM EDT
- Expired
- Jul 6, 2013, 2:30 PM EDT
- In force
- 61 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
982 WHUS44 KMOB 031733 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1233 PM CDT WED JUL 3 2013 ...THERE IS A HIGH RIP CURRENT RISK ALONG AREA BEACHES THROUGH FRIDAY EVENING... ...A HIGH SURF ADVISORY IS IN EFFECT FROM 1 AM THURSDAY THROUGH 7 PM CDT FRIDAY... .AN INCREASINGLY STRONG ONSHORE WIND FLOW COMBINED WITH ROUGH SURF AND A SPRING TIDAL CYCLE WILL CREATE A HIGH RISK OF RIP CURRENTS THROUGH FRIDAY EVENING. ALZ063-064-FLZ002-004-006-040145- /O.NEW.KMOB.SU.Y.0002.130704T0600Z-130706T0000Z/ /O.EXT.KMOB.RP.S.0014.130703T1733Z-130706T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 1233 PM CDT WED JUL 3 2013 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH FRIDAY EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 7 PM CDT FRIDAY. A HIGH RISK OF RIP CURRENTS IS NOW IN EFFECT THROUGH FRIDAY EVENING. * WAVES AND SURF...A ROUGH SURF WITH 5 TO 7 FOOT WAVES...POTENTIALLY HIGHER AT TIMES. * TIMING...THROUGH FRIDAY EVENING. * IMPACTS...THE COMBINATION OF THE INCREASING ONSHORE WIND...OFFSHORE SWELL...AND INCREASINGLY ROUGH SURF WILL LIKELY RESULT IN THE CREATION OF FREQUENT LIFE THREATENING RIP CURRENTS. BE WATCHFUL FOR BREAKS IN THE SURF LINE WHERE AN INCREASED RIP CURRENT RISK MAY EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
9 follow-up statements
945 WHUS44 KMOB 040056 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 756 PM CDT WED JUL 3 2013 ...THERE IS A HIGH RIP CURRENT RISK ALONG AREA BEACHES THROUGH FRIDAY EVENING... ...A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY THROUGH 7 PM CDT FRIDAY... .AN INCREASINGLY STRONG ONSHORE WIND FLOW COMBINED WITH ROUGH SURF AND A SPRING TIDAL CYCLE WILL CREATE A HIGH RISK OF DANGEROUS AND POTENTIALLY DEADLY RIP CURRENTS THROUGH FRIDAY EVENING. ALZ063-064-FLZ002-004-006-040900- /O.CON.KMOB.SU.Y.0002.130704T0600Z-130706T0000Z/ /O.CON.KMOB.RP.S.0014.000000T0000Z-130706T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 756 PM CDT WED JUL 3 2013 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO 7 PM CDT FRIDAY... A HIGH RISK OF RIP CURRENTS IS FORECAST THROUGH FRIDAY EVENING. * WAVES AND SURF...A ROUGH SURF WITH 5 TO 7 FOOT WAVES... POTENTIALLY HIGHER AT TIMES. * TIMING...THROUGH FRIDAY EVENING. * IMPACTS...THE COMBINATION OF THE INCREASING ONSHORE WIND... OFFSHORE SWELL...AND INCREASINGLY ROUGH SURF WILL LIKELY RESULT IN THE CREATION OF FREQUENT LIFE THREATENING RIP CURRENTS. BE WATCHFUL FOR BREAKS IN THE SURF LINE WHERE AN INCREASED RIP CURRENT RISK MAY EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
169 WHUS44 KMOB 041117 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 617 AM CDT THU JUL 4 2013 ...THERE IS A HIGH RIP CURRENT RISK ALONG AREA BEACHES THROUGH FRIDAY EVENING... ...A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 7 PM CDT FRIDAY... .A MODERATE TO STRONG ONSHORE WIND FLOW WILL RESULT IN CONTINUED ROUGH SURF...AND THIS COMBINED WITH A SPRING TIDAL CYCLE WILL CREATE A HIGH RISK OF DANGEROUS AND POTENTIALLY DEADLY RIP CURRENTS THROUGH FRIDAY EVENING. ALZ063-064-FLZ002-004-006-041930- /O.CON.KMOB.SU.Y.0002.000000T0000Z-130706T0000Z/ /O.CON.KMOB.RP.S.0014.000000T0000Z-130706T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 617 AM CDT THU JUL 4 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY EVENING... * WAVES AND SURF...A ROUGH SURF WITH 5 TO 7 FOOT WAVES... POTENTIALLY HIGHER AT TIMES. * TIMING...THROUGH FRIDAY EVENING. * IMPACTS...THE COMBINATION OF MODERATE TO STRONG ONSHORE WIND... OFFSHORE SWELL...AND INCREASINGLY ROUGH SURF WILL LIKELY RESULT IN THE CREATION OF FREQUENT LIFE THREATENING RIP CURRENTS. BE WATCHFUL FOR BREAKS IN THE SURF LINE WHERE AN INCREASED RIP CURRENT RISK MAY EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
102 WHUS44 KMOB 041905 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 205 PM CDT THU JUL 4 2013 ...THERE IS A HIGH RIP CURRENT RISK ALONG AREA BEACHES THROUGH FRIDAY EVENING... ...A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 7 PM CDT FRIDAY... .A MODERATE TO STRONG ONSHORE WIND FLOW WILL RESULT IN CONTINUED ROUGH SURF...AND THIS COMBINED WITH A SPRING TIDAL CYCLE WILL CREATE A HIGH RISK OF DANGEROUS AND POTENTIALLY DEADLY RIP CURRENTS THROUGH FRIDAY EVENING. ALZ063-064-FLZ002-004-006-050315- /O.CON.KMOB.SU.Y.0002.000000T0000Z-130706T0000Z/ /O.CON.KMOB.RP.S.0014.000000T0000Z-130706T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 205 PM CDT THU JUL 4 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY EVENING... * WAVES AND SURF...A ROUGH SURF WITH 5 TO 7 FOOT WAVES... POTENTIALLY HIGHER AT TIMES. * TIMING...THROUGH FRIDAY EVENING. * IMPACTS...THE COMBINATION OF MODERATE TO STRONG ONSHORE WIND...OFFSHORE SWELL...AND INCREASINGLY ROUGH SURF WILL RESULT IN THE CREATION OF FREQUENT LIFE THREATENING RIP CURRENTS. BE WATCHFUL FOR BREAKS IN THE SURF LINE WHERE AN INCREASED RIP CURRENT RISK MAY EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
222 WHUS44 KMOB 050400 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1100 PM CDT THU JUL 4 2013 ...A HIGH RIP CURRENT RISK CONTINUES ALONG AREA BEACHES THROUGH FRIDAY EVENING... ...A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 7 PM CDT FRIDAY... .A MODERATE TO STRONG ONSHORE WIND FLOW WILL RESULT IN CONTINUED ROUGH SURF...AND THIS COMBINED WITH A SPRING TIDAL CYCLE WILL CREATE A HIGH RISK OF DANGEROUS AND POTENTIALLY DEADLY RIP CURRENTS THROUGH FRIDAY EVENING. ALZ063-064-FLZ002-004-006-051200- /O.CON.KMOB.SU.Y.0002.000000T0000Z-130706T0000Z/ /O.CON.KMOB.RP.S.0014.000000T0000Z-130706T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 1100 PM CDT THU JUL 4 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY EVENING... * WAVES AND SURF...A ROUGH SURF WITH 5 TO 7 FOOT WAVES... POTENTIALLY HIGHER AT TIMES. * TIMING...THROUGH FRIDAY EVENING. * IMPACTS...THE COMBINATION OF MODERATE TO STRONG ONSHORE WIND... OFFSHORE SWELL...AND INCREASINGLY ROUGH SURF WILL RESULT IN THE CREATION OF FREQUENT LIFE THREATENING RIP CURRENTS. BE WATCHFUL FOR BREAKS IN THE SURF LINE WHERE AN INCREASED RIP CURRENT RISK MAY EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS AND POTENTIALLY DEADLY RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
241 WHUS44 KMOB 050936 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 436 AM CDT FRI JUL 5 2013 ...A HIGH RIP CURRENT RISK CONTINUES ALONG AREA BEACHES THROUGH SATURDAY EVENING... ...A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 7 PM CDT SATURDAY... .A MODERATE TO STRONG ONSHORE WIND FLOW WILL RESULT IN CONTINUED ROUGH SURF...AND THIS COMBINED WITH A SPRING TIDAL CYCLE WILL CREATE A HIGH RISK OF DANGEROUS AND POTENTIALLY DEADLY RIP CURRENTS THROUGH SATURDAY EVENING. ALZ063-064-FLZ002-004-006-051900- /O.EXT.KMOB.SU.Y.0002.000000T0000Z-130707T0000Z/ /O.EXT.KMOB.RP.S.0014.000000T0000Z-130707T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 436 AM CDT FRI JUL 5 2013 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SATURDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SATURDAY EVENING... * WAVES AND SURF...A ROUGH SURF WITH 5 TO 7 FOOT WAVES... POTENTIALLY HIGHER AT TIMES. * TIMING...THROUGH SATURDAY EVENING. * IMPACTS...THE COMBINATION OF MODERATE TO STRONG ONSHORE WIND...OFFSHORE SWELL...AND INCREASINGLY ROUGH SURF WILL RESULT IN THE CREATION OF FREQUENT LIFE THREATENING RIP CURRENTS. BE WATCHFUL FOR BREAKS IN THE SURF LINE WHERE AN INCREASED RIP CURRENT RISK MAY EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS AND POTENTIALLY DEADLY RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
434 WHUS44 KMOB 051806 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 106 PM CDT FRI JUL 5 2013 ...A HIGH RIP CURRENT RISK CONTINUES ALONG AREA BEACHES THROUGH SATURDAY EVENING... ...A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 7 PM CDT SATURDAY... .A MODERATE TO STRONG ONSHORE WIND FLOW WILL RESULT IN CONTINUED ROUGH SURF...AND THIS COMBINED WITH A SPRING TIDAL CYCLE WILL CREATE A HIGH RISK OF DANGEROUS AND POTENTIALLY DEADLY RIP CURRENTS THROUGH SATURDAY EVENING. ALZ063-064-FLZ002-004-006-060215- /O.CON.KMOB.SU.Y.0002.000000T0000Z-130707T0000Z/ /O.CON.KMOB.RP.S.0014.000000T0000Z-130707T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 106 PM CDT FRI JUL 5 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SATURDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING... * WAVES AND SURF...A ROUGH SURF WITH 5 TO 7 FOOT WAVES...POTENTIALLY HIGHER AT TIMES. * TIMING...THROUGH SATURDAY EVENING. * IMPACTS...THE COMBINATION OF MODERATE TO STRONG ONSHORE WIND...OFFSHORE SWELL...AND INCREASINGLY ROUGH SURF WILL RESULT IN THE CREATION OF FREQUENT LIFE THREATENING RIP CURRENTS. BE WATCHFUL FOR BREAKS IN THE SURF LINE WHERE AN INCREASED RIP CURRENT RISK MAY EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS AND POTENTIALLY DEADLY RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
603 WHUS44 KMOB 060239 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 939 PM CDT FRI JUL 5 2013 ...A HIGH RIP CURRENT RISK CONTINUES ALONG AREA BEACHES THROUGH SATURDAY EVENING... ...A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 7 PM CDT SATURDAY... .A MODERATE TO STRONG ONSHORE WIND FLOW WILL RESULT IN CONTINUED ROUGH SURF. THIS ONSHORE FLOW WILL COMBINE WITH AN ONGOING SPRING TIDAL CYCLE TO CREATE A CONTINUED HIGH RISK OF DANGEROUS AND POTENTIALLY DEADLY RIP CURRENTS THROUGH SATURDAY EVENING. ALZ063-064-FLZ002-004-006-061100- /O.CON.KMOB.SU.Y.0002.000000T0000Z-130707T0000Z/ /O.CON.KMOB.RP.S.0014.000000T0000Z-130707T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 939 PM CDT FRI JUL 5 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SATURDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING... * WAVES AND SURF...A ROUGH SURF WITH 3 TO 4 FOOT WAVES... POTENTIALLY HIGHER AT TIMES. * TIMING...THROUGH SATURDAY EVENING. * IMPACTS...THE COMBINATION OF THE MODERATE TO STRONG ONSHORE WIND FLOW AND THE ROUGH SURF WILL RESULT IN FREQUENT LIFE THREATENING RIP CURRENTS ALONG AREA BEACHES. BE WATCHFUL FOR BREAKS IN THE SURF LINE WHERE AN INCREASED RIP CURRENT RISK MAY EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS AND POTENTIALLY DEADLY RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
492 WHUS44 KMOB 061010 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 510 AM CDT SAT JUL 6 2013 ...A HIGH RIP CURRENT RISK CONTINUES ALONG AREA BEACHES THROUGH SUNDAY EVENING... ...A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 7 PM CDT THIS EVENING... .A MODERATE TO STRONG ONSHORE WIND FLOW WILL RESULT IN CONTINUED ROUGH SURF. THIS ONSHORE FLOW WILL COMBINE WITH AN ONGOING SPRING TIDAL CYCLE TO CREATE A CONTINUED HIGH RISK OF DANGEROUS AND POTENTIALLY DEADLY RIP CURRENTS THROUGH SUNDAY EVENING. ALZ063-064-FLZ002-004-006-061900- /O.EXT.KMOB.RP.S.0014.000000T0000Z-130708T0000Z/ /O.CON.KMOB.SU.Y.0002.000000T0000Z-130707T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 510 AM CDT SAT JUL 6 2013 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WAVES AND SURF...A ROUGH SURF WITH 3 TO 4 FOOT WAVES... POTENTIALLY HIGHER AT TIMES. * TIMING...THROUGH SATURDAY EVENING. * IMPACTS...THE COMBINATION OF THE MODERATE TO STRONG ONSHORE WIND FLOW AND THE ROUGH SURF WILL RESULT IN FREQUENT LIFE THREATENING RIP CURRENTS ALONG AREA BEACHES. BE WATCHFUL FOR BREAKS IN THE SURF LINE WHERE AN INCREASED RIP CURRENT RISK MAY EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS AND POTENTIALLY DEADLY RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
471 WHUS44 KMOB 061830 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 130 PM CDT SAT JUL 6 2013 ...A HIGH RIP CURRENT RISK CONTINUES ALONG AREA BEACHES THROUGH THE DAY ON SUNDAY... ...HIGH SURF ADVISORY FOR THE BEACHES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE HAS BEEN CANCELLED... .A MODERATE ONSHORE WIND AND LINGERING ONSHORE SWELL WILL MAINTAIN A HIGH RISK OF DANGEROUS RIP CURRENTS IN THE SURF ZONE AT AREA BEACHES THROUGH THE DAY ON SUNDAY. MANY AREA GULF BEACHES ALONG THE ALABAMA COAST AND THE WESTERN FLORIDA PANHANDLE CONTINUE TO FLY RED FLAGS AND REPORT DANGEROUS SURF CONDITIONS. ALZ063-064-FLZ002-004-006-070230- /O.CAN.KMOB.SU.Y.0002.000000T0000Z-130707T0000Z/ /O.CON.KMOB.RP.S.0014.000000T0000Z-130708T0000Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 130 PM CDT SAT JUL 6 2013 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE HIGH SURF ADVISORY. * TIMING...THROUGH SUNDAY EVENING. * IMPACTS...THE COMBINATION OF MODERATE ONSHORE WIND FLOW AND A LINGERING ONSHORE SWELL WILL MAINTAIN FREQUENT LIFE THREATENING RIP CURRENTS ALONG AREA BEACHES. BE WATCHFUL FOR BREAKS IN THE SURF LINE WHERE AN INCREASED RIP CURRENT RISK MAY EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A CONTINUED HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this high surf advisory went out at Jul 3, 10:35 AM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 3, 10:35 AM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
935 AM CDT WED JUL 3 2013
.UPDATE...MADE ADJUSTMENTS TO HEAVY RAINFALL WORDING ACCOMPANYING
THUNDERSTORMS IN THE FLASH FLOOD WATCH AREA WITH OTHER MINOR
ADJUSTMENTS. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 87 72 87 72 83 / 70 50 60 70 80
PENSACOLA 87 75 85 76 84 / 80 70 70 70 80
DESTIN 83 77 84 76 84 / 90 80 90 70 80
EVERGREEN 87 72 86 72 83 / 90 70 70 70 80
WAYNESBORO 88 67 85 68 84 / 60 50 50 50 60
CAMDEN 86 70 85 70 84 / 80 80 70 70 80
CRESTVIEW 87 73 85 73 85 / 90 80 80 70 80
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM 1 PM WEDNESDAY TO 7 AM FRIDAY FOR THE
FOLLOWING ZONES: BUTLER...CONECUH...COVINGTON...CRENSHAW...
ESCAMBIA...
HIGH RIP CURRENT RISK FROM 7 PM WEDNESDAY TO 1 AM FRIDAY FOR THE
FOLLOWING ZONES: LOWER BALDWIN...LOWER MOBILE...
FL...FLASH FLOOD WATCH FROM 1 PM WEDNESDAY TO 7 AM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
INLAND SANTA ROSA...
HIGH RIP CURRENT RISK FROM 7 PM WEDNESDAY TO 1 AM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM WEDNESDAY TO 7 PM THURSDAY FOR
THE FOLLOWING ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS
FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM
PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...PENSACOLA BAY
SYSTEM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO
60 NM...
&&Hazardous weather outlook, Jul 3, 9:56 AM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 856 AM CDT WED JUL 3 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-041400- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 856 AM CDT WED JUL 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY OVER SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE REMAINDER OF THE AREA. ABUNDANT TROPICAL MOISTURE STREAMING INTO THE REGION...COMBINED WITH A NEARLY STATIONARY TROUGH OF LOW PRESSURE OVER THE AREA...WILL RESULT IN THE POTENTIAL FOR HEAVY RAINFALL MAINLY ALONG AND EAST OF THE I-65 CORRIDOR THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT BEGINNING AT 1 PM THIS AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE AND SOUTH CENTRAL ALABAMA. ADJUSTMENTS TO THE FLASH FLOOD WATCH WITH REGARD TO COVERAGE AND TIMING MAY BECOME NECESSARY. RAINFALL AMOUNTS THROUGH TONIGHT WILL RANGE FROM 1.5 TO A LITTLE OVER 2 INCHES ALONG AND EAST OF I-65 IN ALABAMA AND OVER THE WESTERN FLORIDA PANHANDLE AND LOCALLY HIGHER AMOUNTS ARE EASILY POSSIBLE. FURTHER TO THE WEST...LOWER TOTALS ARE EXPECTED THROUGH TONIGHT. IN ADDITION TO THE HEAVY RAINFALL POTENTIAL...SOME OF THE THUNDERSTORMS COULD BECOME STRONG TO POSSIBLY SEVERE. STRONG GUSTY WINDS WILL BE THE PRIMARY THREAT WITH THE STRONGER STORMS. FREQUENT LIGHTNING WILL ALSO BE POSSIBLE WITH ANY OF THE THUNDERSTORMS. THERE IS A MODERATE RISK OF RIP CURRENTS EXPECTED ALONG GULF COAST BEACHES TODAY...INCREASING TO A HIGH RISK TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL CONTINUE INTO AT LEAST THE EARLY PART OF THE WEEKEND...AND THE GREATEST POTENTIAL WILL BE UNTIL FRIDAY MORNING OVER SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE WHERE A FLASH FLOOD WATCH IS IN EFFECT. THE FLASH FLOOD WATCH MAY HAVE TO BE EXPANDED IN COVERAGE AND TIME AS ADDITIONAL INFORMATION BECOMES AVAILABLE. WIDESPREAD RAIN TOTALS OF 2 TO 5 INCHES ARE EXPECTED OVER MOST OF THE REGION...WITH SOME LOCATIONS POSSIBLY SEEING DOUBLE THOSE AMOUNTS. IN ADDITION...THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND STRONG GUSTY WINDS. THERE IS AN EXPECTED HIGH RISK OF RIP CURRENTS ALONG AREA GULF BEACHES THURSDAY INTO THURSDAY NIGHT...AND A MODERATE RISK ON FRIDAY AS ONSHORE WINDS BEGIN TO SUBSIDE. .SPOTTER INFORMATION STATEMENT... SKYWARN SEVERE STORM SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS...ESPECIALLY FOR FLOODING ISSUES...THAT ARISE THROUGH THE END OF THE WEEK. GMZ630>635-650-655-670-675-041400- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 856 AM CDT WED JUL 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT CONDITIONS ARE EXPECTED TO BECOME HAZARDOUS FOR SMALL CRAFT OPERATORS BY TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL GULF MARINE ZONES AS WELL AS THE PENSACOLA AND CHOCTAWHATCHEE BAY SYSTEMS TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE REMAINING BAYS AND INLAND WATERWAYS. THERE IS THE POTENTIAL FOR STRONG GUSTY WINDS AND FREQUENT LIGHTNING WITH THE STRONGER STORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT OPERATORS THROUGH THURSDAY EVENING...WITH CONDITIONS SLOWLY IMPROVING THEREAFTER.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:35 AM EDT | Flash Flood Watch | MOB | 33 hr | |
| Jul 3, 7:03 AM EDT | Rip Current Statement | MOB | 5 days | |
| Jul 3, 8:07 AM EDT | Small Craft Advisory | MOB | 54 hr | |
| Jul 3, 2:45 PM EDT | Special Marine Warning | MOB | 60 min |
Nearby
High Surf Advisories in Florida, 2013High Surf Advisories in Alabama, 2013Every high surf advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.